Facebook Pixel

i have been taking amberen for 3 months.cycled off 3 weeks ago..symptoms have returned. can you take amberen again before 3 month waiting cycle?

By April 16, 2011 - 10:23am
Rate This

Add a Comment7 Comments

I have been taking Amberen for a year. I go off for a month every three months. All my symptoms return almost immediately. At the end of the month when I start back, the symptoms go away pretty quickly. Love it! I also take Effexor and Wellbutrin daily. My doctor approved taking the Amberen with these two anti-depressants.

January 6, 2013 - 1:01pm

I don't like taking something that I need to cycle off from for any length of time. It reminds me too much of my mother's nightmare with the "drug holiday" she's had to take from bone drugs. Taking an all-natural approach, a la Women to Women's program (http://www.womentowomen.com/programs/hormonalimbalance/default.aspx) is my preferred route!

December 18, 2012 - 11:26am

I was thinking of going on amberen but I take prozac for panic attacks...does anyone know if I can take the two together?

August 11, 2011 - 1:52pm
(reply to Deb jo)

Hi Deb jo,

Although Amberen is considered a natural drug, any time you are considering adding an additional medication to your drug regime you should first consult with your doctor. If Prozac is the only drug that you take daily and nothing else, your doctor may not have an issue with you adding Amberen. But, of course, this should always be verified by him/her prior to starting any new meds.


August 12, 2011 - 11:27am
(reply to Rosa Cabrera RN)

THank you!

August 12, 2011 - 11:32am
EmpowHER Guest

If it helps at all, I called the folks at Amberen to ask the very same question, and they stated that it shouldn't be a problem at all to start it up again. But I'd call if I were you to ask them yourself before starting it prior to the 3 month off period.

August 4, 2011 - 9:07am

Hi Independent,

Unfortunately, I cannot find enough information online that allows for someone to begin another cycle of Amberen before the 3-6 months that it's supposed to sustain you for. If you feel like it isn't sustaining, I encourage you to call your doctor and get his/her opinion. If you cannot start taking it again just yet, perhaps your doctor can suggest or prescribe a medication that you can take in between cycles.

All the best!

April 17, 2011 - 3:49pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!